On a few occasions I woke from sleep and had severe dizzinss when trying to get out of bed. It has been fine for about a year and usually I have a bout of it once a year. I want to take a cruise, but, have been afraid to. Will antivert help and how should it be taken
29 Oct 2009
Hello harriet12, If I were you, I'd skip the cruise idea. Look at the anxiety it's causing you by just thinking about it. You've got your entire life to go on a cruise. Can't you take another type of vacation for now?! Hopefully in the future you'll get a solution to, or a better handle on your problem. But for now, I wouldn't even consider it. Hope all goes well for you, keemo7
30 Oct 2009
Antivert may or maynot help with your vertigo but a common side effect is drowsiness, then you would be sleeping during most of the cruise. I also suffer from benign positional vertigo and have taken antivert, but the key is to find out what is causing the vertigo. The doctors usually find out the problem is with the inner ear. There may be fluid in your ear or the "calcium particles" in the ear canal may be clumped together (that was my problem). Before you make arrangements to go on a cruise, make an appointment with your doctor or an ear specialist (ENT), and find out what the cause is. It may be something as simple as what I described and the treatment is a simple exercise that will redistribute the particles in your ear canal. The procedure is called the Epley Manuever and it really helps. Your doctor can perform this procedure in his/her office and then when you feel a vertigo attack coming on you can do the manuever yourself.
I only wish someone would have told me about this along time ago, it would have saved me several trips to the ER. Best of of luck to you and enjoy your cruise.
- Antivert Information for Consumers
- Antivert Information for Healthcare Professionals (includes dosage details)
- Side Effects of Antivert (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years meds know being increased every six months as meds reduce in efficiency. Getting memory loss. Had pins and needles in hands and feet. Dr ...
1 answer • 20 Aug 2010
It's supposed to be for insomnia, but the bottle says to take it 3 times a day at 25mg per pill. If it is for sleep, why would I take it 3 times ...
4 answers • 24 Feb 2011
I would like to know how bad the weight gain is my doc put me on this to help me slepp is it worthi?
Is it worth it for me to take this I get migranes and they cause me not to sleep but I'm already a little over weight due to having to kids ...
2 answers • 8 Oct 2011
... it the medicine or something else? Upon the dx of vertigo my dr. prescribed antivert. Then I went to physical therapy for the epilary method ...
1 answer • 3 Apr 2013
Ive tried many different meds from my Dr. and nothing has helped so he gave me the scopolamine patch. Ive read some reviews, but haven't found ...
1 answer • 24 May 2014